Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Will valium help while trying to come off Norco. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
Will valium help while I am trying to come off of Norco...I just had a wakeup and think I am taking too much...nervous to stop cold XXXXXXX but I am almost out and dont want to go bk into my dr bc I am afraid I will be tempted to just get rx
Posted Fri, 23 Aug 2013 in Sleep Disorders
Answered by Dr. Chobufo Ditah 1 hour later
Hi and thank you so much for this query.

I am so sorry to hear about these damaged discs and the pains that have gotten you taking norco. Yes, Norco is a habit forming drug and probably getting off it if possible is a good idea. I will not suggest that you get off a medication IF it really helps you. No matter the side effects profile, if you think that it helps you more than the probable side effects, then that is the balance we always seek to achieve while treating our clients with drugs. I will like you to remember this phrase that" All drugs are well regulated poisons that offer more benefits than the harm then cause when correctly used".

Valium does something totally different from what Norco does. It cannot be used as a substitute for this. While Norco has as side effect sleepiness and dizziness, the main action of valium is to cause sleepiness and dizziness. It is also a habit forming drug and before you know, you may want to get off too when you have learned much information about it. Valium will not also address your pains.

I will never advice a client to stop drugs without talking to his treating physician. My advice is that you should be XXXXXXX with him just like you have told me your concerns about taking this drug constantly. Propose to him that you will wish to stop this drug and go from there. He may want to reduce the dosage progressively before trying to get you off it as you may develop severe withdrawal symptoms if you discontinue the drug abruptly. If I should advice that you stop at this point, who will manage withdrawal symptoms if they should arise? Please, talk to your treating physician.

Doctors sincerely appreciate clients who are concerned about taking drugs like norco because it helps them to try weaning them off if possible and that is our honest wish. We don't really appreciate having our clients all their life on pain medications unless we have no other way out. Talk to him and see how excited he would be.

I hope you find this helpful and informative enough and provides ample information for you to make an informed decision. I hope I addressed your query fully and if not, please ask follow up questions and I will be more than happy to provide specific responses to them. I wish you well.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor